MAUDE Adverse Event Report: PENUMBRA, INC. RUBY COIL; HCG, KRD

PENUMBRA, INC. RUBY COIL; HCG, KRD
Model Number RBY2C0312-A
Medical Device Problem Code Difficult or Delayed Separation (4044)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/23/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the internal iliac artery using ruby coils, a ruby coil detachment handle (handle), a non-penumbra microcatheter and a diagnostic catheter.During the procedure, the physician advanced a ruby coil into the target vessel using the microcatheter, and used the handle to detach the ruby coil.It was reported that the black alignment zone (pet lock) on the ruby coil pusher assembly was separated, indicating a successful detachment.However, after detachment, the ruby coil was not visible in the target vessel under fluoroscopy, despite not having pulled back the ruby coil pusher assembly yet, but possibly only by approximately one centimeter.Therefore, the physician removed and flushed the microcatheter to see if the detached ruby coil was in the microcatheter, but the ruby coil was not in the microcatheter.The physician then removed and flushed the diagnostic catheter.It was noticed at that point that the detached ruby coil was inside the diagnostic catheter.The procedure was completed using additional ruby coils, the same handle, microcatheter, and diagnostic catheter.There was no report of an adverse effect to the patient.

Brand Name
RUBY COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key9722906
Report Number3005168196-2020-00205
Device Sequence Number11568336
Product Code HCG
UDI-Device Identifier00814548012827
UDI-Public00814548012827
Combination Product (Y/N)Y
Initial Reporter CountryGM
PMA/510(K) Number
K120330
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/23/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/05/2025
Device Model NumberRBY2C0312-A
Device Catalogue NumberRBY2C0312
Device Lot NumberC08796
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/23/2020
Initial Report FDA Received Date02/18/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA01/01/2005